MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire was seen to be kinked/bent.The delivery wire was seen to be broken/fractured.The main coil was not returned.A functional inspection was unable to perform as the main coil wasn¿t returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was intended to be used for treatment.The reported 'coil in catheter friction' could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the coil got stuck in the microcatheter during insertion, and it could not be inserted even after several attempts.Additional information provided by the customer indicated that the resistance was noted while advancing the coil within the microcatheter.Additional info also indicated that the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning) and the rhv (rotating hemostasis valve) was adequately tightened while the introducer sheath was in the hub and the rhv was opened enough to allow passage of the device through without damage.The device was analyzed and the main coil was detached due to a fracture of the delivery wire (pi wire) and the main coil was not returned.It is likely that the pi wire fractured due to the resistance encountered during delivery.An assignable cause of procedural factors will be assigned to the as reported 'coil in catheter friction' and to the as analyzed 'coil delivery wire broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject device was returned for analysis and it was discovered that the subject coil delivery wire was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20791884
Report Number3008881809-2024-00569
Device Sequence Number7791143
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public(01)04546540698018(17)270314(10)24830294
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035431030
Device Lot Number24830294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 CATHETER (STRYKER)
Patient Age22 YR
Patient SexMale